MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP*2 FEMORAL LOCATING DEVICE; KNEE INSTRUMENT : ALIGNMENT DEVICES

DEPUY ORTHOPAEDICS INC US SP*2 FEMORAL LOCATING DEVICE; KNEE INSTRUMENT : ALIGNMENT DEVICES
Model Number 96-6110
Medical Device Problem Codes Device-Device Incompatibility (2919); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: examination of the returned device confirmed the reported event.The noted damage is consistent with device use from normal use and servicing and the investigation did not establish a need for corrective action.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the locking mechanism of the sp*2 femoral locating device is no longer locking.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:  added d10 corrected h3 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : examination of the returned device confirmed the reported event.The noted damage is consistent with device use from normal use and servicing and the investigation did not establish a need for corrective action.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The complaint sample consisted of (1) 966110 sp*2 femoral locating device.The date code jo501 indicates this device was manufactured in may 2001.Examination of the submitted femoral locating device identified that the spring component (90000b10-45) is missing resulting in malfunction of the locking mechanism.The overall condition of the device indicates heavy usage over time.A complaint database search found similar reported events against product code 966110.Previous reported events attributed similar events to device wear from normal use and servicing.Although no conclusion could be drawn about the root cause of missing spring component, product wear out is suspected based on the age (mfg 2001) and overall condition of the instrument.Based on the root cause determination of unknown, the need for corrective action was not indicated.Monitor complaints through (b)(4).Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
KNEE INSTRUMENT : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9475474
Report Number1818910-2019-123204
Device Sequence Number11488796
Product Code HWT
UDI-Device Identifier10603295246831
UDI-Public10603295246831
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-6110
Device Catalogue Number966110
Device Lot NumberJO501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/10/2019
01/16/2020
02/12/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/02/2020
01/17/2020
02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR